MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL AUTORBC, PLASMA SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL AUTORBC, PLASMA SET
Model Number 82520
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number and expiry information are not available at this time.Investigaation: the lot number was not provided, therefore, a dhr search could not be conducted for this specific incident.All lots must meet acceptance criteria for release.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that during an apheresis double red blood cell procedure an air bubble smaller than a pea was delivered to the donor after a new needle was sterile connected to the draw line.They did prime the line with 3ml of blood per the operator's manual.The donor observed the air bubble and questioned if it was safe and why it happened.Terumo bct customer support informed the customer that a small amount of air is ok because the bubble will dissipate as it enters the blood stream.Patient age was not provided by customer.Full patient id: (b)(6).Patient is in stable condition and was released to self, no complications.The collection set is not available for return because it was discarded by the customer.
 
Event or Problem Description
The customer reported that during an apheresis double red blood cell procedure an air bubble smaller than a pea was delivered to the donor after a new needle was sterile connected to the draw line.They did prime the line with 3ml of blood per the operator's manual.The donor observed the air bubble and questioned if it was safe and why it happened.Terumo bct customer support informed the customer that a small amount of air is ok because the bubble will dissipate as it enters the blood stream.Patient age was not provided by customer.Full patient id: (b)(4).Patient is in stable condition and was released to self, no complications.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in investigation: the lot number was not provided, therefore, a dhr search could not be conducted for this specific incident.All lots must meet acceptance criteria for release.The customer history report indicates no further related issues have been reported for this customer.The air was at the new needle sterile weld connection.No clotting was noted in the set and there were no alarms.The signals in the run data file indicate the trima accel system operated as intended.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that during an apheresis double red blood cell procedure an air bubble smaller than a pea was delivered to the donor after a new needle was sterile connected to the draw line.They did prime the line with 3ml of blood per the operator's manual.The donor observed the air bubble and questioned if it was safe and why it happened.Terumo bct customer support informed the customer that a small amount of air is ok because the bubble will dissipate as it enters the blood stream.Patient age was not provided by customer.Full patient id: (b)(6) patient is in stable condition and was released to self, no complications.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: the lot number was not provided, therefore, a dhr search could not be conducted for this specific incident.All lots must meet acceptance criteria for release.The customer history report indicates no further related issues have been reported for this customer.The air was at the new needle sterile weld connection.No clotting was noted in the set and there were no alarms.The signals in the run data file indicate the trima accel system operated as intended.Root cause: a root cause assessment was performed for this complaint.Based on the available information, it cannot be ruled out that the air was introduced during the process of sterile welding the new needle to the kit.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL AUTORBC, PLASMA SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key17365099
Report Number1722028-2023-00249
Device Sequence Number12281881
Product Code GKT
UDI-Device Identifier05020583825208
UDI-Public05020583825208
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number82520
Device Catalogue Number82520
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer08/11/2023
11/10/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date08/14/2023
11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale